Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 632, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 4, 2011, 5:19 PM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 5:19 PM CDT (22:19 UTC)
- Expired
- Jul 4, 2011, 6:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Itawamba County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 17 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:45 PM CDT | TSTM WND DMG | 5 W Splunge, MS | TREES AND POWER LINES REPORTED DOWN 5 MILES WEST OF SPLUNGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1502 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
980 WUUS54 KMEG 042219 SVRMEG MSC057-095-042315- /O.NEW.KMEG.SV.W.0632.110704T2219Z-110704T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 519 PM CDT MON JUL 4 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI... MONROE COUNTY IN NORTHEAST MISSISSIPPI... * UNTIL 615 PM CDT * AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF NEW WREN...OR 7 MILES NORTHWEST OF AMORY...AND MOVING SOUTHEAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN AND AMORY. THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3384 8871 3409 8871 3409 8819 3379 8824 TIME...MOT...LOC 2219Z 306DEG 36KT 3400 8849 $$
1 follow-up statement
592 WWUS54 KMEG 042245 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 545 PM CDT MON JUL 4 2011 MSC057-095-042315- /O.CON.KMEG.SV.W.0632.000000T0000Z-110704T2315Z/ ITAWAMBA MS-MONROE MS- 545 PM CDT MON JUL 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHERN MONROE AND EXTREME SOUTH CENTRAL ITAWAMBA COUNTIES... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR GATTMAN...OR 15 MILES SOUTHEAST OF AMORY...MOVING SOUTHEAST AT 40 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN... AMORY...GATTMAN...HATLEY...BIGBEE...PARHAM...SPLUNGE...SIPSEY FORK... QUINCY...WISE GAP...GREENWOOD SPRINGS...ATHENS AND BECKER. THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3383 8860 3409 8854 3410 8820 3379 8824 TIME...MOT...LOC 2245Z 306DEG 36KT 3385 8824 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:40 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 4, 2:40 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 240 PM CDT MON JUL 4 2011 .DISCUSSION... AN OUTFLOW FROM MORNING THUNDERSTORMS OVER NORTHEAST AR HAS SERVED AS A FOCUS FOR THUNDERSTORM DEVELOPMENT ALONG AND SOUTH OF I40 THIS AFTERNOON. THESE THUNDERSTORMS HAD BECOME ROOTED IN THE BOUNDARY LAYER... TAPPING CAPE OF AROUND 4000 J/KG. HIGH PRECIPITABLE WATER VALUES HAVE AIDED A MARGINAL PULSE SEVERE WET MICROBURST THREAT... WITH A HIGH FREEZING LEVELS KEEPING HAIL BELOW SEVERE LEVELS EXCEPT FOR THE STRONGEST FEW STORMS. EXPECT DEEP CONVECTION TO DECREASE IN COVERAGE AN INTENSITY BY MID EVENING...WITH LIMITED LOW LEVEL FORCING AND INCREASING CINH. INITIAL AFTERNOON FORECAST PACKAGE HAD ONLY CHANCE POPS IN THE RELATIVELY STABLE AIRMASS OVER NORTHEAST AR...MO BOOTHEEL AND NORTHWEST TN. FINAL FORECAST PACKAGE MAY SEE MENTIONABLE POPS FOR THESE AREAS REMOVED ALTOGETHER...BUT WOULD LIKE TO SEE THE UPSTREAM SHORTWAVE OVER SOUTHERN MO DROP A LITTLE FURTHER SOUTH. THE MIDSOUTH WILL REMAIN UNDER LOW AMPLITUDE WEST/NORTHWEST FLOW THROUGH THE END OF THE WEEK. THIS WILL RESULT IN A CONTINUED DIURNALLY ENHANCED THUNDERSTORM CHANCES THROUGH MOST FORECAST PERIODS. WEAK STEERING CURRENTS ALOFT AND STRONG SURFACE CAPE WILL LEAD TO AN CONTINUED ISOLATED PULSE SEVERE AND LOCALLY HEAVY RAIN THREAT. SOME AREAS WILL SEE NO RAIN THROUGH THE ENTIRE WEEK. BOTH THE ECMWF AND GFS MODELS BUILD THE SOUTHERN PLAINS UPPER LEVEL RIDGE EASTWARD INTO THE MIDSOUTH THIS WEEKEND. THIS WILL REDUCE IF NOT ELIMINATE AFTERNOON THUNDERSTORM CHANCES AND WILL LIKELY RESULT IN A BUMP IN AFTERNOON TEMPERATURES. PWB && .AVIATION... 18Z TAF CYCLE SCT TSRAS ARE CURRENTLY DEVELOPING ALONG A FRONTAL BOUNDARY DRAPED ROUGHLY PARALLEL WITH INTERSTATE 40. SISTER CELLS ARE ALSO DEVELOPING DUE TO OUTFLOW BOUNDARY INTERACTION. THESE OUTFLOW WINDS WILL BE THE MAIN THREATS TO TERMINALS THIS AFTERNOON AND EVENING. FROPA HAS OCCURRED AT KMEM ATTM AND SHOULD TAKE MOST OF THE CONVECTION WITH IT. HOWEVER...WILL KEEP VCTS PREVAILING THROUGH 7 PM WITH SOME LINGERING POST FRONTAL ACTIVITY. ANY PULSE STORMS THAT DO AFFECT ANY TAF SITE COULD PRODUCE AN ISOLATED GUST AROUND 25 KTS BUT WILL BE TRANSIENT. CONVECTION SHOULD DIMINISH AFTER SUNSET GIVING WAY TO LIGHT WINDS. PLACED A TEMPO FOR BR AT KMKL FROM 3-7 AM TOMORROW MORNING. WITH RA/TSRA IN THE AREA AND LIGHT WINDS TONIGHT...PATCHY FOG WILL BE POSSIBLE AND IS DEPICTED IN LATEST LAMP GUIDANCE. CCD && .PRELIMINARY POINT TEMPS/POPS... MEM 77 95 76 95 / 30 30 20 20 MKL 73 92 70 93 / 30 30 20 20 JBR 72 93 71 94 / 20 20 10 20 TUP 72 96 72 95 / 50 40 20 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 4, 3:39 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 339 AM CDT MON JUL 4 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 339 AM CDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING... PRODUCING STRONG WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL. ONE OR TWO THUNDERSTORMS COULD BRIEFLY REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY. A FEW THUNDERSTORMS MAY REACH SEVERE LIMITS...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PWB
In the hours before
Special weather statement, Jul 4, 4:08 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
408 PM CDT MON JUL 4 2011
MSZ015-022-023-042200-
PONTOTOC MS-CALHOUN MS-CHICKASAW MS-
408 PM CDT MON JUL 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
EAST CENTRAL CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES EAST OF RANDOLPH AT 409 PM CDT. THE
STORM WAS NEARLY STATIONARY.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CALHOUN...CHICKASAW AND PONTOTOC COUNTIES...INCLUDING
LOCATIONS NEAR HOUSTON AND OKOLONA...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES DAVIS LAKE.
&&
LAT...LON 3382 8913 3399 8931 3427 8911 3402 8871
3381 8871
TIME...MOT...LOC 2109Z 315DEG 2KT 3416 8909Special weather statement, Jul 4, 4:25 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
425 PM CDT MON JUL 4 2011
MSZ017-042215-
ITAWAMBA MS-
425 PM CDT MON JUL 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES SOUTH OF SANDY SPRINGS AT 426 PM
CDT...MOVING SOUTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ITAWAMBA COUNTY...INCLUDING LOCATIONS NEAR FULTON...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3414 8819 3423 8854 3425 8854 3447 8851
3446 8815
TIME...MOT...LOC 2126Z 314DEG 20KT 3436 8840Local storm report, Jul 4, 4:26 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
426 PM CDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG MONTGOMERY 35.47N 88.15W
07/04/2011 DECATUR TN LAW ENFORCEMENT
DECATUR COUNTY SHERIFFS OFFICE REPORTS SEVERAL TREES DOWN
ACROSS THE SOUTHERN PORTIONS OF DECATUR
COUNTY...PRIMARILY SOUTH OF HIGHWAY 100.
&&
JLHSpecial weather statement, Jul 4, 4:47 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
447 PM CDT MON JUL 4 2011
MSZ022-042215-
CALHOUN MS-
447 PM CDT MON JUL 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...
SOUTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER SABOUGLA AT 447 PM CDT...MOVING
SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CALHOUN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3373 8951 3387 8951 3388 8950 3389 8950
3373 8918 3372 8920 3372 8950
TIME...MOT...LOC 2147Z 306DEG 14KT 3376 8949Special weather statement, Jul 4, 4:59 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
459 PM CDT MON JUL 4 2011
MSZ024-042245-
MONROE MS-
459 PM CDT MON JUL 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES SOUTH OF ABERDEEN AT 459 PM CDT...
MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN MONROE COUNTY...INCLUDING LOCATIONS NEAR ABERDEEN AND
AMORY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES ABERDEEN LAKE.
&&
LAT...LON 3366 8851 3367 8851 3368 8850 3368 8871
3400 8871 3398 8821 3375 8824 3374 8825
3374 8831 3369 8837 3366 8845
TIME...MOT...LOC 2159Z 313DEG 10KT 3374 8853Local storm report, Jul 4, 5:03 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
503 PM CDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 7 E SENATOBIA 34.62N 89.85W
07/04/2011 TATE MS FIRE DEPT/RESCUE
REPORTED TREES DOWN ON HWY 4 AND 305.
0430 PM HAIL 2 NE MANTACHIE 34.34N 88.47W
07/04/2011 E1.00 INCH ITAWAMBA MS TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL REPORTED.
0445 PM HAIL FULTON 34.26N 88.40W
07/04/2011 E0.75 INCH ITAWAMBA MS TRAINED SPOTTER
DIME TO PENNY SIZE HAIL REPORTED.
&&
CMLThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:10 PM CDT | Special Weather Statement | MEG | Tunica | 35 min |
| Jul 4, 1:15 PM CDT | Special Weather Statement | MEG | DeSoto | 30 min |
| Jul 4, 1:51 PM CDT | Special Weather Statement | MEG | Coahoma, Tate, Tunica | 39 min |
| Jul 4, 2:01 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Tate | 44 min |
| Jul 4, 2:33 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola, Tate | 42 min |
| Jul 4, 3:09 PM CDT | Special Weather Statement | MEG | Coahoma, Panola, Quitman | 36 min |
| Jul 4, 3:34 PM CDT | Special Weather Statement | MEG | Chickasaw | 26 min |
| Jul 4, 3:46 PM CDT | Special Weather Statement | MEG | Pontotoc | 29 min |
| Jul 4, 4:08 PM CDT | Special Weather Statement | MEG | Chickasaw | 52 min |
| Jul 4, 4:25 PM CDT | Special Weather Statement | MEG | Itawamba | 50 min |
| Jul 4, 4:38 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Pontotoc | 37 min |
| Jul 4, 4:47 PM CDT | Special Weather Statement | MEG | Calhoun | 28 min |
| Jul 4, 4:51 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 39 min |
| Jul 4, 4:59 PM CDT | Special Weather Statement | MEG | Monroe | 46 min |
| Jul 4, 5:28 PM CDT | Special Weather Statement | MEG | Itawamba | 32 min |
| Jul 4, 6:58 PM CDT | Special Weather Statement | MEG | Tallahatchie | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.